Thunderstorm Wind, Lander
- When
- June 28, 4:10 PM PST to 4:12 PM PST
- Where
- Lander County, 1.53 mi SSW of Rosney Siding to 0.43 mi SSW of Rosney Siding
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.601, -116.836
Thunderstorm winds gusted to 62 mph at the Battle Mountain NDOT mesonet site 6 miles southeast of Battle Mountain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Thunderstorm winds gusted to 62 mph at the Battle Mountain NDOT mesonet site 6 miles southeast of Battle Mountain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 28, 1:11 PM PST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 211 PM PDT FRI JUN 28 2013 .SYNOPSIS...RECORD BREAKING HEAT WILL CONTINUE THROUGH EARLY NEXT WEEK AS A STRONG HIGH PRESSURE SYSTEM SITS OVER THE WESTERN UNITED STATES. ENOUGH MOISTURE MAY SEEP IN TO TRIGGER SOME ISOLATED DRY THUNDERSTORMS FOR THE NEXT FEW AFTERNOONS. && .SHORT TERM...TONIGHT THROUGH SUNDAY. HOT. WINDS MAINLY LIGHT DUE TO VERY LOOSE PRESSURE GRADIENTS. A FEW GUSTS DUE TO LOCAL EFFECTS AND HEAT. UPPER RIDGE IN PLAY WITH VERY LIMITED MOISTURE ADVECTING IN. A FEW ACCAS OVER WHITE PINE COUNTY TRYING TO DEEPEN IN TO TCU OR CB. NEAREST LIGHTNING OVER IN SOUTHERN UTAH. WOULD NOT RULE OUT ISOLATED STRIKES OVER MOUNTAIN RANGES AND THIS IS WELL COVERED IN TODAY'S AND TONIGHT'S FORECASTS AND GRIDS. RECENT HISTORY SHOWS THAT ONCE THESE CB'S MOVE OFF THE MOUNTAINS...THE RIDGE SLAPS 'EM DOWN HARD. THIS SCENARIO WILL CONTINUE THROUGH THE SHORT TERM FORECAST...HOTTER EACH DAY. HIGHS ABOVE 100 WILL BE COMMON...EVEN NEAR 100 ABOVE 6500 FEET IN CENTRAL NEVADA. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR ALL ZONES EXCEPT THE RUBIES AND NORTHERN ELKO COUNTY THROUGH TUESDAY. LIMITED MOISTURE AND INSTABILITY WILL ALLOW FOR ISOLATED DRY THUNDERSTORMS SATURDAY AND SUNDAY AFTERNOONS. FORTUNATELY OR UNFORTUNATELY...THESE STORMS WILL HAVE STORM MOTIONS FROM THE SOUTHWEST AT LESS THAN FIVE KNOTS...NO FLOODING THOUGH BECAUSE NEARLY NO DROPS WILL REACH THE GROUND. .LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. STRONG HIGH PRESSURE WILL CONTINUE TO DOMINATE THROUGH THE LONG TERM WITH HOT TEMPERATURES THROUGH AT LEAST WEDNESDAY. MODELS HINTING AT THE RIDGE BREAKING DOWN AS A TROUGH APPROACHES FROM THE PACIFIC THIS WILL LOWER HEIGHTS AND RESULT IN SLIGHTLY COOLER TEMPERATURES ALTHOUGH STILL IN THE 90S AND WELL ABOVE AVERAGE. EACH AFTERNOON ISOLATED THUNDERSTORMS ARE EXPECTED WITH LIMITED MOISTURE AND INSTABILITY UNDER RIDGE KEPT POPS BELOW 20 HOWEVER BY WEDNESDAY THROUGH THE END OF THE PERIOD INCREASED POPS SLIGHTLY AS RIDGE WEAKENS AND INFLUENCE OF TROUGH MAY BE FELT ACROSS THE GREAT BASIN. STILL SOME UNCERTAINTY AFTER WEDNESDAY ON WHAT WILL HAPPEN WITH STRONG RIDGE AS THE MODELS STRUGGLE WITH THE EVOLUTION OF THIS BLOCKING PATTERN. && .AVIATION...VFR CONDITIONS WITH ISOLATED THUNDERSTORMS MAINLY ACROSS EASTERN AND CENTRAL NEVADA EXPECT VCTS AT KEKO AND KELY WITH A 20 TO 30 PERCENT CHANCE OF THUNDER AND THESE TERMINALS...HOWEVER LITTLE IF ANY RAIN SO RUNWAYS SHOULD REMAIN DRY. && .FIRE WEATHER...HOT...AND...DRY. SOME MOISTURE ALOFT WILL ALLOW FOR VERY ISOLATED DRY LIGHTNING MAINLY OVER RIDGE TOPS FRIDAY EVENING...MAINLY OVER EXTREME EASTERN NEVADA. SATURDAY/SUNDAY AFTERNOONS/EARLY EVENINGS MAY SEE A BIT MORE COVERAGE BUT STILL ISOLATED AND VERY DRY. WINDS ARE NOT EXPECTED TO BE ABOVE ABOUT 10 KNOTS EXCEPT SOME LOCAL GUSTINESS MAY OCCUR DEPENDING ON TERRAIN AND HEATING. MORNING LOWS WILL DROP BACK TO MUCH COOLER BUT STILL ABOVE NORMAL VALUES FOR NOT VERY GOOD RH RECOVERY. EASTERN ZONE 470 WILL HAVE LOUSY RECOVERY AS WENDOVER STAYED IN THE THE MID 80S UNTIL AFTER MIDNIGHT THURSDAY NIGHT. LITTLE CHANGE EXPECTED. EXPECTING SLIGHT INCREASE IN AFTERNOON HIGHS EACH DAY THROUGH MID WEEK. NO RED FLAGS EXPECTED AT THIS TIME FOR SATURDAY DUE TO LOW WIND SPEEDS AND NARROW COVERAGE OF ACTUAL LIGHTNING. WILL KEEP WATCHFUL. && .LKN WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 5 PM PDT TUESDAY FOR HUMBOLDT COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. EXCESSIVE HEAT WARNING UNTIL 5 PM PDT TUESDAY FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY. && 98/90/90/98
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 302 PM PDT FRI JUN 28 2013 NVZ030-033-035>041-291315- HUMBOLDT COUNTY-SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 302 PM PDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. EXCESSIVE HEAT WARNING CONTINUES THROUGHOUT THE OUTLOOK AREA. TONIGHT...TEMPERATURES WILL COOL...BUT WILL STAY UNSEASONABLY WARM OVERNIGHT. THUNDERSTORMS OVER WHITE PINE...ELKO...LANDER AND EUREKA WILL DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. EXCESSIVE HEAT WARNING WILL CONTINUE ACROSS NEVADA AS A STRONG HIGH PRESSURE REMAINS OVER THE GREAT BASIN THROUGH NEXT THURSDAY. MANY VALLEY LOCATIONS WILL SEE AFTERNOON TEMPERATURES NEAR 100 DEGREES. ISOLATED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 301 PM PDT FRI JUN 28 2013 NVZ034-035-039-282245- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 301 PM PDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE PINE AND EXTREME SOUTHERN ELKO COUNTIES UNTIL 345 PM PDT... AT 254 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF RUBY LAKE...MOVING NORTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND EXPECT LIGHTNING FROM DRY THUNDERSTORMS TO MOVE ACROSS NORTHWESTERN WHITE PINE COUNTY WITHIN THE NEXT FORTY-FIVE MINUTES. NEW FIRE STARTS ARE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN WHITE PINE COUNTY... RURAL SOUTHERN ELKO COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4015 11554 4016 11538 3997 11536 3999 11559 TIME...MOT...LOC 2157Z 155DEG 8KT 4007 11543 MF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 340 PM PDT FRI JUN 28 2013 NVZ031-282315- NORTHERN ELKO COUNTY NV- 340 PM PDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO COUNTY UNTIL 415 PM PDT... AT 335 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF OWYHEE...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SHEEP CREEK RESERVOIR... OWYHEE AND STATE ROUTE 225 NEAR OWYHEE... && LAT...LON 4200 11626 4199 11595 4176 11606 4184 11637 TIME...MOT...LOC 2239Z 191DEG 17KT 4183 11616 RLC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 350 PM PDT FRI JUN 28 2013 NVZ034-038-039-282315- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 350 PM PDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 415 PM PDT... AT 347 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUBY LAKE...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS...WIND GUSTS UP TO 50 MPH AND FREQUENT LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RUBY LAKE... HARRISON PASS... && LAT...LON 4034 11562 4039 11529 4014 11540 4014 11572 TIME...MOT...LOC 2249Z 197DEG 11KT 4021 11557 RLC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 412 PM PDT FRI JUN 28 2013 NVZ037-282345- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 412 PM PDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 445 PM PDT... AT 404 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 29 MILES WEST OF GRASS VALLEY...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH AND FREQUENT LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... STATE ROUTE 305 NEAR ANTELOPE VALLEY... && LAT...LON 4005 11723 4000 11698 3988 11704 3997 11728 TIME...MOT...LOC 2310Z 192DEG 8KT 3996 11713 RLC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 426 PM PDT FRI JUN 28 2013 NVZ035-290000- WHITE PINE COUNTY NV- 426 PM PDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 500 PM PDT... AT 422 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF MCGILL...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH AND FREQUENT LIGHTNING ARE EXPECTED WITH THIS STORM. * ELY...MCGILL AND US HIGHWAYS 6...50 AND 93 NEAR ELY. && LAT...LON 3952 11510 3947 11432 3907 11440 3918 11510 TIME...MOT...LOC 2325Z 202DEG 7KT 3933 11456 RLC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 428 PM PDT FRI JUN 28 2013 NVZ036-290000- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 428 PM PDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER COUNTY UNTIL 500 PM PDT... AT 415 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES SOUTH OF BATTLE MOUNTAIN...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN LANDER COUNTY... && LAT...LON 4057 11688 4048 11676 4029 11685 4036 11704 TIME...MOT...LOC 2327Z 202DEG 7KT 4041 11689
The Elko radar (KLRX), 16 km away, was scanning. The volume nearest the first event began at 00:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2013Every state in 2013This day in weather historyWarnings in Nevada, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455843.